Alert archive / Missouri / Tornado Warnings in 2019
Tornado Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 21, 2019, 8:44 PM CDT for Cape Girardeau County, Perry County, Missouri. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2019, 8:44 PM CDT (01:44 UTC)
- Expired
- May 21, 2019, 9:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 8:49 PM CDT | TSTM WND DMG | 1 Ne Jackson, MO | FUNNEL CLOUD SEEN FROM NORTHEAST SIDE OF JACKSON, MO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 466 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
994
WFUS53 KPAH 220144
TORPAH
MOC031-157-220215-
/O.NEW.KPAH.TO.W.0033.190522T0144Z-190522T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
844 PM CDT Tue May 21 2019
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southeastern Perry County in southeastern Missouri...
Central Cape Girardeau County in southeastern Missouri...
* Until 915 PM CDT.
* At 844 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Burfordville, or near Bollinger Mill State
Historic Site, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Trail Of Tears State Park around 900 PM CDT.
Altenburg around 910 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Pocahontas and Frohna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Paducah.
&&
LAT...LON 3770 8953 3768 8951 3764 8952 3760 8948
3758 8948 3758 8952 3754 8952 3748 8948
3746 8946 3727 8971 3732 8984 3771 8957
TIME...MOT...LOC 0144Z 214DEG 40KT 3736 8973
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SMITH3 follow-up statements
731
WWUS53 KPAH 220151
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
851 PM CDT Tue May 21 2019
MOC031-157-220215-
/O.CON.KPAH.TO.W.0033.000000T0000Z-190522T0215Z/
Perry MO-Cape Girardeau MO-
851 PM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN PERRY AND NORTHERN CAPE GIRARDEAU COUNTIES...
At 850 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Jackson, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation. A spotter reported a funnel cloud
northeast of Jackson.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Trail Of Tears State Park around 900 PM CDT.
Altenburg around 910 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Pocahontas and Frohna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3770 8953 3768 8951 3764 8952 3760 8948
3758 8948 3758 8952 3754 8952 3748 8948
3746 8946 3732 8964 3739 8979 3771 8957
TIME...MOT...LOC 0150Z 214DEG 40KT 3742 8968
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SP242
WWUS53 KPAH 220157
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
857 PM CDT Tue May 21 2019
MOC031-157-220215-
/O.CON.KPAH.TO.W.0033.000000T0000Z-190522T0215Z/
Perry MO-Cape Girardeau MO-
857 PM CDT Tue May 21 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN PERRY AND NORTHEASTERN CAPE GIRARDEAU COUNTIES...
At 856 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles north of Jackson, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Altenburg around 910 PM CDT.
Other locations impacted by this tornadic thunderstorm include
Pocahontas and Frohna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3770 8953 3768 8951 3764 8952 3760 8948
3758 8948 3758 8952 3754 8952 3748 8948
3745 8950 3740 8954 3749 8972 3771 8957
TIME...MOT...LOC 0156Z 214DEG 41KT 3748 8962
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
SMITH864
WWUS53 KPAH 220215
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
915 PM CDT Tue May 21 2019
MOC031-157-220225-
/O.EXP.KPAH.TO.W.0033.000000T0000Z-190522T0215Z/
Perry MO-Cape Girardeau MO-
915 PM CDT Tue May 21 2019
...THE TORNADO WARNING FOR SOUTHEASTERN PERRY AND NORTHEASTERN CAPE
GIRARDEAU COUNTIES HAS EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 300 AM CDT for southern
Illinois...and southeastern Missouri.
LAT...LON 3770 8953 3768 8951 3764 8952 3760 8948
3758 8948 3758 8952 3754 8952 3748 8948
3745 8950 3740 8954 3749 8972 3771 8957
TIME...MOT...LOC 0215Z 214DEG 40KT 3765 8948
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 21, 6:00 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, May 21, 6:00 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
600 PM CDT Tue May 21 2019
.UPDATE...
Issued at 554 PM CDT Tue May 21 2019
Update for 00z aviation only.
&&
.SHORT TERM...(THIS EVENING THROUGH Wednesday)
ISSUED AT 201 PM CDT TUE MAY 21 2019
Interesting scenario shaping up for this evening. Satellite shows
most of the low clouds have moved out of the area. Surface
analysis and radar indicate the old outflow boundary turned warm
front stretches from just east of Paducah to the MO/AR border.
Winds have yet to really pick up but expect some stronger winds
during the later afternoon. Will keep the Lake Wind Advisory in
effect.
Isolated showers, possible thunderstorms have developed in a small
theta-e ridge which runs from Marion IL to the bootheel of MO.
Expect the activity to continue into the late afternoon hours.
The boundary will continue to slowly lift north through the area
the rest of the afternoon. The squall line in western MO/AR will
gradually move east during this time. Expect it to reach the
Carter/Ripley county area between 6-7PM. Looks like between 6 and
10 PM is the best time for any severe weather with CAPE values
from 1000 to 2000 J/kg and bulk shear values over 60 kts. The
severe threat diminishes rapidly as CAPE values drop off after
sunset. So SEMO and southwest Illinois have the best bet to see
any severe weather. Damaging winds will be the main threat,
although a QLCS tornado is possible.
The band of showers/storms will become more southwest/northeast
orientated overnight as it moves into the upper level ridge over
the southwest US. This will linger chances over the Pennyrile
area through most of the day tomorrow.
.LONG TERM...(Wednesday Night THROUGH Tuesday)
ISSUED AT 253 PM CDT TUE MAY 21 2019
he forecast confidence associated with this forecast package is
average (40-60%) mainly due uncertainty with the southward extent of
rain chances across the WFO PAH forecast area.
The biggest challenge will be the location of the mean western U.S.
trough and the semi-permanent closed low along and north of the
Great Lakes through the period. The combination of these two
features will reinforce the baroclinic zone (most likely reflected
as a stationary front over parts of northern MO/Central IL and IN)
north of the WFO PAH forecast area. As shortwave energy interacts
this boundary, MCS's (Mesoscale Convective Systems) will likely push
east and south with time. Given the transient jet dynamics and
insolation (sunshine) to the south of this boundary, could see
diurnal activity work south into a high CAPE environment. Depending
on the degree of capping aloft, the best convection will be tied to
the northern 1/3 to 1/2 of WFO PAH forecast area. Any further
southward development would be tied to the degree of cold pool
dominated upshear convection into the afternoon and evening hours.
Any influence of the western trough may impact the retrograde motion
of the ridge back north into the WFO PAH forecast area. Where most
of the models agree, a lower PoP forecast was incorporated into the
forecast.
For now, utilized a greater blend of GFS influence through Thursday,
with a transition to ECMWF for the remainder of the forecast period.
These model preferences were overlaid over the regional model
initialization.
&&
.AVIATION...
Issued at 554 PM CDT Tue May 21 2019
VFR conditions will erode from west to east this evening. We could
start to encounter TSRA as early as 1z at CGI and much later at
PAH and MVN. We may even stay VFR at EVV and OWB. There will also
be some LLWS overnight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Lake Wind Advisory until 9 PM CDT this evening for ILZ075>078-
080>094.
MO...Lake Wind Advisory until 9 PM CDT this evening for MOZ076-086-
087-100-107>112-114.
IN...Lake Wind Advisory until 9 PM CDT this evening for INZ081-082-
085>088.
KY...Lake Wind Advisory until 9 PM CDT this evening for KYZ001>022.
&&
UPDATE...KH
SHORT TERM...PS
LONG TERM...Smith
AVIATION...KHHazardous weather outlook, May 21, 3:05 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 305 PM CDT Tue May 21 2019 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-222015- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 305 PM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A line of strong to severe storms is expected to move into southeast Missouri late this afternoon and into the evening. Damaging winds and isolated tornadoes are the main hazards. Breezy conditions today will result in an elevated hazard for boaters on area lakes. As a result, a Lake Wind Advisory has been issued for the entire region from noon until 9 PM. Flooding continues on the Mississippi River and its tributaries. Please refer to the latest river flood warnings and statements for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Widely scattered to scattered thunderstorms are expected across the northern half of the outlook area Thursday, then again Saturday through Monday. Locally heavy rain and lightning will be the primary hazards. An isolated strong thunderstorm or two may pulse up with damaging wind gusts or hail, especially during the peak heating of the day. Flooding continues on the Mississippi River and its tributaries. Please refer to the latest river flood warnings and statements for details. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon and evening over southeast Missouri and portions of southern Illinois. PS
In the hours before
Special weather statement, May 21, 6:06 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Paducah KY
606 PM CDT Tue May 21 2019
MOZ107-108-212345-
Carter MO-Ripley MO-
606 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR CARTER AND RIPLEY COUNTIES UNTIL
645 PM CDT...
At 605 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Garwood to 6 miles east of Gatewood.
Movement was northeast at 60 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Doniphan, Van Buren, Naylor, Ellsinore, Hunter, Handy, Budapest,
Gatewood, Oxly, Fairdealing, Fremont, Grandin and Briar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Missouri.
LAT...LON 3706 9122 3709 9116 3710 9100 3710 9096
3705 9096 3705 9073 3700 9073 3693 9070
3693 9068 3689 9068 3688 9066 3681 9066
3681 9063 3668 9063 3668 9059 3652 9058
3650 9064 3650 9113 3682 9112 3683 9122
TIME...MOT...LOC 2305Z 223DEG 53KT 3711 9093 3657 9095
SPSpecial weather statement, May 21, 6:27 PM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
627 PM CDT Tue May 21 2019
MOZ100-107>109-220030-
Butler MO-Carter MO-Wayne MO-Ripley MO-
627 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CARTER...RIPLEY...WAYNE
AND BUTLER COUNTIES UNTIL 730 PM CDT...
At 626 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Piedmont to near Attica. Movement was
northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Poplar Bluff, Doniphan, Piedmont, Sam A. Baker State Park,
Greenville, Lake Wappapello State Park, Naylor, Neelyville, Qulin,
Ellsinore, Williamsville, Fisk, Wappapello, Brush Arbor, Lodi,
Milltown, Cascade, Hendrickson, Hunter and Harviell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Missouri.
LAT...LON 3650 9094 3705 9093 3705 9078 3717 9074
3727 9073 3727 9055 3732 9055 3731 9022
3709 9022 3708 9011 3704 9011 3704 9015
3701 9015 3692 9026 3688 9026 3684 9022
3666 9013 3650 9022
TIME...MOT...LOC 2326Z 219DEG 50KT 3717 9080 3634 9096
SPSpecial weather statement, May 21, 7:16 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
716 PM CDT Tue May 21 2019
MOZ086-100-109-110-220130-
Butler MO-Stoddard MO-Wayne MO-Bollinger MO-
716 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...WAYNE...STODDARD AND
BUTLER COUNTIES UNTIL 830 PM CDT...
At 716 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Saco to near Hendrickson to near Naylor.
Movement was northeast at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Poplar Bluff, Dexter, Bernie, Bloomfield, Marble Hill, Advance, Sam
A. Baker State Park, Greenville, Lake Wappapello State Park, Puxico,
Neelyville, Qulin, Williamsville, Fisk, Dudley, Wappapello, Brush
Arbor, Lodi, Milltown and Alliance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Missouri.
LAT...LON 3650 9058 3668 9059 3668 9063 3681 9063
3681 9066 3689 9068 3693 9066 3727 9068
3727 9055 3732 9055 3731 9015 3760 9014
3760 8986 3663 8988 3663 9015 3650 9022
TIME...MOT...LOC 0016Z 232DEG 34KT 3739 9041 3684 9044 3650 9060
SPSpecial weather statement, May 21, 8:17 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
817 PM CDT Tue May 21 2019
MOZ076-086-087-110-111-220230-
Stoddard MO-Bollinger MO-Cape Girardeau MO-Scott MO-Perry MO-
817 PM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOLLINGER...SCOTT...PERRY...
STODDARD AND CAPE GIRARDEAU COUNTIES UNTIL 930 PM CDT...
At 816 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Perryville to near Leopold
to near Glennonville. Movement was northeast at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cape Girardeau, Sikeston, Jackson, Chester, Perryville, Dexter, Scott
City, Chaffee, Bernie, Bloomfield, Marble Hill, Advance, Oran,
Benton, Bollinger Mill State Historic Site, Trail Of Tears State
Park, Puxico, Morley, Grand Tower and Kelso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southern
Illinois...and southeastern Missouri.
LAT...LON 3663 9015 3669 9014 3688 9026 3704 9011
3708 9011 3709 9022 3732 9014 3760 9013
3791 8984 3780 8967 3775 8966 3769 8952
3760 8948 3754 8952 3744 8944 3729 8952
3725 8949 3687 8958 3686 8970 3663 8970
TIME...MOT...LOC 0116Z 211DEG 56KT 3777 8978 3722 8986 3665 9009
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:04 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 26 min |
| May 21, 7:16 PM CDT | Special Weather Statement | PAH | Bollinger, Butler, Stoddard, Wayne | 74 min |
| May 21, 7:53 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 37 min |
| May 21, 8:06 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau | 24 min |
| May 21, 8:17 PM CDT | Special Weather Statement | PAH | Bollinger, Cape Girardeau, Perry, Scott, Stoddard | 73 min |
| May 21, 8:25 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 35 min |
| May 21, 8:31 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 29 min |
| May 21, 9:06 PM CDT | Flash Flood Warning | PAH | Carter, Ripley | 3 hr |
| May 21, 9:15 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 30 min |
| May 21, 9:36 PM CDT | Tornado Warning | PAH | Cape Girardeau | 39 min |
| May 22, 6:45 AM CDT | River Flood Warning | PAH | Wayne | 15 hr |
Nearby
Tornado Warnings in Missouri, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.